MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HOLDING SCREW, HUMERUS T2 HUMERUS 10 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NAIL HOLDING SCREW, HUMERUS T2 HUMERUS 10 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0163
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
As reported: "staff was trying to affix the t2 humeral nail to targeter with nail holding bolt.Bolt would not thread into nail.Upon inspection we noticed threads on the nail holding bolt are broken." additionally reported: event occurred intra-operatively.Surgery was completed successfully with no delay.No further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Correction: refer to d10/h3, h6-results code.The reported event could be confirmed.The device inspection revealed the following: the received nail holding screw, humerus t2 humerus 10 mm shows extensive usage from long period.The breakage indicates that during insertion a chisel or sharp object was used on the threads of nhs which is clear sign of an abnormal use.A review of the device history for the returned lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation the root cause was attributed to a user related issue.The failure was caused by abnormal handling by user.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "staff was trying to affix the t2 humeral nail to targeter with nail holding bolt.Bolt would not thread into nail.Upon inspection we noticed threads on the nail holding bolt are broken.".Additionally reported: event occurred intra-operatively.Surgery was completed successfully with no delay.No further information will be released by the hospital or surgeon.

Brand Name
NAIL HOLDING SCREW, HUMERUS T2 HUMERUS 10 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9488556
Report Number0009610622-2019-00972
Device Sequence Number1542325
Product Code LXH
UDI-Device Identifier04546540196095
UDI-Public04546540196095
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0163
Device Catalogue Number18060163
Device Lot NumberK884162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1